MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; INTERMITTENT CATHETER
Catalog Number 010116
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that customer got 3 boxes of 12 intermittent catheters that were defective all the same lot.Customer stated that the end of them was curl over and were very hard.Customer also mentioned that up at the top they were shorter in the packaging, 2 inch shorter than usual.Up at the top of the catheter, the outlet part there were a large bump on it.So, insertion would be difficult because of the hard curl end.Customer request replacement for the defective product.Per follow up via pone 08jun2023, customer stated that they did not use the catheters, they saw the defect before use and wanted to inform the company of the affected lots.Per notification from investigator on 31jul2023, during sample evaluation it was found that the scratch found on the shaft close to the funnel of catheter.Per additional information received via sample form on 20jun2023, it was reported that customer opened one box and saw a defective catheter, checked the others in the box, they were all the same, so he threw that box away.Stated that the next box was fine and then they got another box of defective catheters and stated that these were shorter than they should be.The tips were curled and the hole in the tip was much further up the catheter than it should be and they ware harder and less pliable than they should be.The outlet end had a bump on the outside.Stated that they also noticed that the print on the packaging was an off color from the usual packaging and they went through all their remaining boxes, and these were the only ones, and they were all the same lot number.Stated that they would be terribly uncomfortable to use and seem like they could hurt someone if they tried to use it, and this was the remainder of two boxes and could see the flaw through the packaging.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The device met relevant specifications.Gross visual evaluation: "it was reported that the customer opened one box and saw a defective catheter, checked the others in the box, they were all the same, so he threw that box away" , this is considered inconclusive since no sample was returned to evaluate for non-conformities.The coude curve aligned with the coude indicator notch.The customer stated that the print on the packaging was an off color from the usual packaging; no abnormalities were noted on the packaging, and it is unknown how the catheter was being stored.The customer stated that they would be terribly uncomfortable to use and seem like they could hurt someone if they tried to use it; therefore, this investigation is considered customer preference.Dimensional evaluation: using a french gauge, all catheters were confirmed to be 16fr.The overall length of the catheters was measured and found to be within specification: catheter 1- 15.75",catheter 2 - 15.75",catheter 3 - 15.72",catheter 4 - 15.75",catheter 5 - 15.81",catheter 6 - 15.87",catheter 7 - 15.75",catheter 8 - 16.00",catheter 9 - 16.00",catheter 10 - 15.87".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The reported event is unconfirmed a labeling review is not required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18290335
Report Number1018233-2023-08804
Device Sequence Number17708318
Product Code KOD
UDI-Device Identifier00801741029875
UDI-Public(01)00801741029875
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2025
Device Catalogue Number010116
Device Lot NumberNGFR3276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown